Jump to content

Recommended Posts

I'm steadily climbing back up on my Effexor XR as I've been a mess.

It typically get worse before it gets better?  I'm one week in, and while I was feeling pretty damn good on 112.5mg, I've felt worse since raising my dose to 150mg. PDoc said he wanted to raise it to give more of a "cushion"

Is this typical response?  

I've had a few days where I felt a little better.   And then literally today I could not get out of bed again.  I feel depressed.  Slept like 12 hours.

I plan on sticking it out, I've just been dragging myself through so many changes lately.

Edited by BrianOCD
Link to comment
Share on other sites

I KNOW it'll be alright. It's always the darkest before the dawn- as much of a cliche statement as that is, it's true. Before I reached a therapeutic level of prozac, I was depressed out of my mind. I'm depressed out of my mind now, but I see my pdoc in 18 days. I honestly don't know if I could wait that long, but it's the earliest they could get me in. 

Link to comment
Share on other sites

For me, that's typical. I get startup effects both when I start a new med and when I change doses. Getting through that part can be pretty tough, but since Effexor has already been a helpful med for you, it will very likely be better afterward

Link to comment
Share on other sites

10 hours ago, Ion said:

For me, that's typical. I get startup effects both when I start a new med and when I change doses. Getting through that part can be pretty tough, but since Effexor has already been a helpful med for you, it will very likely be better afterward

Thanks, can you elaborate a bit?

What startup effects and how long do they typically last?

It is possible that I can be on a bad dosage, I guess I'm worried 150mg just isn't good for me.  But at the same time this could be temporary and pass in a week.  I'm on Day 9.

No appetite, depressed, sleeping all day, and nausea. My ruminations and anxiety have all ceased though.  But I'm just numb and apathetic right now.  I could stare at the wall all day.

Edited by BrianOCD
Link to comment
Share on other sites

The exact startup effects I get depend on the med. It's just a mix of the possible side effects. With citalopram the biggest things were that I was exhausted all the time and I was incredibly apathetic. With bupropion I couldn't sleep and had frequent crying spells. These also came with headaches, nausea, dizziness, etc, but those were more minor. When starting a new med I find it usually matches the 4-6 week range. With dose increases it's usually less, maybe 2-3 weeks. I don't know if my reaction to meds is typical, or if it's similar to yours, but the way I react to the med at first is not an indicator of how I react to the med in the long run.

Link to comment
Share on other sites

No that sounds about right.

I've had no appetite and all I want to do is sleep so far.  I thought Effexor gives energy, but maybe it's too early.

When I am awake, I feel so numb and apathetic.  

I'm just really hoping this will pass, as I don't know how much more I can take...It'd be tough to live another month like this.  

Last time I went way up on Effexor I was in-patient and taking a lot of anti-anxiety meds alongside it.

Edited by BrianOCD
Link to comment
Share on other sites

 Share

×
×
  • Create New...